On the Parity of Additive Representation Functions

J. L. Nicolas, I. Ruzsa, A. Sárközy

Research output: Contribution to journalArticle

45 Citations (Scopus)

Abstract

Let A be a set of positive integers,p(A,n) be the number of partitions ofnwith parts in A, andp(n)=p(N,n). It is proved that the number ofn≤Nfor whichp(n) is even is ≫N, while the number ofn≤Nfor whichp(n) is odd is ≥N1/2+o(1). Moreover, by using the theory of modular forms, it is proved (by J.-P. Serre) that, for allaandmthe number ofn, such thatn≡a(modm), andn≤Nfor whichp(n) is even is ≥cNfor any constantc, andNlarge enough. Further a set A is constructed with the properties thatp(A,n) is even for alln≥4 and its counting functionA(x) (the number of elements of A not exceedingx) satisfiesA(x)≫x/logx. Finally, we study the counting function of sets A such that the number of solutions ofa+a′=n,a,a′∈A,a

Original languageEnglish
Pages (from-to)292-317
Number of pages26
JournalJournal of Number Theory
Volume73
Issue number2
DOIs
Publication statusPublished - Dec 1998

Fingerprint

Parity
Counting Function
Number of Solutions
Modular Forms
Counting
Odd
Partition
Integer

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

On the Parity of Additive Representation Functions. / Nicolas, J. L.; Ruzsa, I.; Sárközy, A.

In: Journal of Number Theory, Vol. 73, No. 2, 12.1998, p. 292-317.

Research output: Contribution to journalArticle

@article{86d9c52dbc25441fb20e668a0412166e,
title = "On the Parity of Additive Representation Functions",
abstract = "Let A be a set of positive integers,p(A,n) be the number of partitions ofnwith parts in A, andp(n)=p(N,n). It is proved that the number ofn≤Nfor whichp(n) is even is ≫N, while the number ofn≤Nfor whichp(n) is odd is ≥N1/2+o(1). Moreover, by using the theory of modular forms, it is proved (by J.-P. Serre) that, for allaandmthe number ofn, such thatn≡a(modm), andn≤Nfor whichp(n) is even is ≥cNfor any constantc, andNlarge enough. Further a set A is constructed with the properties thatp(A,n) is even for alln≥4 and its counting functionA(x) (the number of elements of A not exceedingx) satisfiesA(x)≫x/logx. Finally, we study the counting function of sets A such that the number of solutions ofa+a′=n,a,a′∈A,a",
author = "Nicolas, {J. L.} and I. Ruzsa and A. S{\'a}rk{\"o}zy",
year = "1998",
month = "12",
doi = "10.1006/jnth.1998.2288",
language = "English",
volume = "73",
pages = "292--317",
journal = "Journal of Number Theory",
issn = "0022-314X",
publisher = "Academic Press Inc.",
number = "2",

}

TY - JOUR

T1 - On the Parity of Additive Representation Functions

AU - Nicolas, J. L.

AU - Ruzsa, I.

AU - Sárközy, A.

PY - 1998/12

Y1 - 1998/12

N2 - Let A be a set of positive integers,p(A,n) be the number of partitions ofnwith parts in A, andp(n)=p(N,n). It is proved that the number ofn≤Nfor whichp(n) is even is ≫N, while the number ofn≤Nfor whichp(n) is odd is ≥N1/2+o(1). Moreover, by using the theory of modular forms, it is proved (by J.-P. Serre) that, for allaandmthe number ofn, such thatn≡a(modm), andn≤Nfor whichp(n) is even is ≥cNfor any constantc, andNlarge enough. Further a set A is constructed with the properties thatp(A,n) is even for alln≥4 and its counting functionA(x) (the number of elements of A not exceedingx) satisfiesA(x)≫x/logx. Finally, we study the counting function of sets A such that the number of solutions ofa+a′=n,a,a′∈A,a

AB - Let A be a set of positive integers,p(A,n) be the number of partitions ofnwith parts in A, andp(n)=p(N,n). It is proved that the number ofn≤Nfor whichp(n) is even is ≫N, while the number ofn≤Nfor whichp(n) is odd is ≥N1/2+o(1). Moreover, by using the theory of modular forms, it is proved (by J.-P. Serre) that, for allaandmthe number ofn, such thatn≡a(modm), andn≤Nfor whichp(n) is even is ≥cNfor any constantc, andNlarge enough. Further a set A is constructed with the properties thatp(A,n) is even for alln≥4 and its counting functionA(x) (the number of elements of A not exceedingx) satisfiesA(x)≫x/logx. Finally, we study the counting function of sets A such that the number of solutions ofa+a′=n,a,a′∈A,a

UR - http://www.scopus.com/inward/record.url?scp=0000865092&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0000865092&partnerID=8YFLogxK

U2 - 10.1006/jnth.1998.2288

DO - 10.1006/jnth.1998.2288

M3 - Article

AN - SCOPUS:0000865092

VL - 73

SP - 292

EP - 317

JO - Journal of Number Theory

JF - Journal of Number Theory

SN - 0022-314X

IS - 2

ER -